Alert archive / Louisiana / Flash Flood Warnings in 2007
Flash Flood Warning 21, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jul 6, 2007, 9:58 AM CDT for Calcasieu Parish, Louisiana. It took effect at Jul 6, 2007, 10:03 AM CDT. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 6, 2007, 9:58 AM CDT (14:58 UTC)
- In effect from
- Jul 6, 2007, 10:03 AM CDT
- Expired
- Jul 6, 2007, 1:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Whole counties
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 10:30 AM CDT | FLASH FLOOD | 1 S Lake Charles, LA | OFF DUTY NWS EMPLOYEE REPORTED ALMOST 2 FEET OF WATER OVER ENTERPRISE ROAD AT INTERSTATE 210 WITH A FEW CARS STALLED OUT. |
| Jul 6, 12:00 PM CDT | FLASH FLOOD | 6 Ssw Lake Charles, LA | OFF DUTY NWS EMPLOYEE REPORTED WATER IN SOME HOMES OFF OF GAUTIER ROAD JUST SOUTH OF LAKE CHARLES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.0 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 398 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLCH 061503 FFWLCH LAC019-061800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 958 AM CDT FRI JUL 6 2007 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLASH FLOOD WARNING FOR... CALCASIEU PARISH IN SOUTHWEST LOUISIANA... THIS INCLUDES THE CITIES OF...WESTLAKE...VINTON...SULPHUR... STARKS...MOSS BLUFF...LAKE CHARLES... * UNTIL 100 PM CDT * AT 958 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS INDICATING THUNDERSTORMS CONTINUING TO TRAIN ACROSS CALCASIEU PARISH THIS MORNING. WITH THE RECENT RAINS AND MORE RAINS EXPECTED OVER THE NEXT SEVERAL HOURS THIS WILL PRODUCE FLOODING IN AREAS OF POOR DRAINAGE. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GILLIS... LAKE CHARLES...SULPHUR....AND WESTLAKE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 3039 9370 3007 9370 3007 9302 3038 9302 $$ KUYPER/RIVERA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 5:30 AM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jul 6, 5:30 AM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 530 AM CDT FRI JUL 6 2007 .UPDATE... BASED ON CURRENT AND EXPECTED RADAR TRENDS ALONG WITH NEWEST MODEL GUIDANCE WILL ADJUST HIGHS DOWNWARD A TAD OVER SOME AREAS AND RAISE POPS AREAWIDE. TRAINING OF SHOWERS AND THUNDERSTORMS ACROSS LOWER SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA BECOMING A CONCERN AND WILL CONTINUE TO CLOSELY MONITOR FOR HEAVY RAINFALL AND ASSOCIATED FLOODING POTENTIAL. UPDATED OUT SHORTLY. SHAMBURGER && .PREV DISCUSSION... /ISSUED 302 AM CDT FRI JUL 6 2007/ SHORT TERM... SOMEWHAT UNUSUAL SITUATION FOR EARLY JULY UNFOLDING THIS MORNING. VAD WIND PROFILE AT KLCH SHOWING NICE VEERING WIND PROFILE IN PLACE WITH SPEEDS UP TO 40 KNOTS BETWEEN 700-500 MB WHICH IS RATHER STRONG FOR THIS TIME OF YEAR. LAPS ANALYSIS INDICATING 100-200 M2/S2 SR HELICITY VALUES ACROSS THE AREA THIS MORNING...AND INDEED SEVERAL OF THE CELLS ACROSS ACADIANA AND IN THE COASTAL WATERS HAVE BEEN SHOWING WEAK MESOCYCLONES AT TIMES. THUS CANNOT RULE OUT AN ISOLATED BRIEF TORNADO OR WATERSPOUT TODAY BUT WIDESPREAD SEVERE WEATHER NOT EXPECTED. OTHERWISE...MAIN CONCERN WILL BE PRECIP COVERAGE AND HEAVY RAINFALL POTENTIAL TODAY. GFS SEEMS TO HAVE BEST HANDLE ON CURRENT CONVECTION AND WILL LEAN TOWARDS IT IN THE SHORT TERM. UPPER LOW HAS INDEED MOVED NORTHEASTWARD SINCE YESTERDAY AS SHOWN BY WATER VAPOR IMAGERY AND APPEARS TO BE IN EAST-CENTRAL TEXAS. THIS WILL PLACE FORECAST AREA CLOSER TO LOW CENTER AND IN AREA OF FAVORABLE LIFT FOR CONTINUED SHOWER AND THUNDERSTORM DEVELOPMENT. HAVE ALREADY SEEN HIGH RAINFALL TOTALS THIS MORNING WITH PARTS OF EASTERN CAMERON PARISH RECEIVING OVER 5 INCHES OF RAIN SINCE MIDNIGHT. BASED ON ALL OF THIS HAVE RAISED POPS TO LIKELY AREAWIDE FOR TODAY AND WILL MENTION HEAVY RAINFALL POTENTIAL IN ZONES. HIGHEST COVERAGE OF SHOWERS AND STORMS WILL LIKELY BE ACROSS NORTHERN AND EASTERN ZONES PER GFS AND RUC GUIDANCE. WILL FOREGO A FLOOD WATCH AT THIS TIME AS CONVECTION WILL BE MORE SCATTERED IN NATURE THAN IN PREVIOUS DAYS BUT LOCALIZED FLOODING NOT OUT OF THE QUESTION. TEMPERATURES TODAY WILL BE VERY TRICKY WITH WIDESPREAD CLOUD COVER AND PRECIPITATION...AND ANY BREAKS IN THE CLOUDS AND RAINFALL WILL ALLOW TEMPS TO WARM UP QUICKLY AS WAS SEEN YESTERDAY. MODELS INDICATE CONVECTION WILL TAPER OFF THIS EVENING AND OVERNIGHT BUT WILL LEAVE IN CHANCE POPS TO ACCOUNT FOR ANY REMAINING ACTIVITY FROM TODAY OR NEW DEVELOPMENT OVER THE COASTAL WATERS. UPPER LOW WILL SHIFT EASTWARD AND WEAKEN TOMORROW AND WILL HAVE LONG TERM... ONE LAST DAY OF HIGHER THAN NORMAL RAINFALL CHANCES EXPECTED ON SATURDAY AS UPPER LOW MOVES EASTWARD ACROSS THE MID-SOUTH AND WEAKENS. HIGHEST RAIN CHANCES WILL BE IN NORTHEASTERN ZONES. AFTER TOMORROW...TEMPS AND PRECIP CHANCES TO RETURN TO TYPICAL SUMMERTIME LEVELS OVER THE WEEKEND INTO EARLY NEXT WEEK AS RIDGING ALOFT SLOWLY BUILDS WESTWARD ALONG THE GULF COAST. AVIATION... MESSY DAY FOR AVIATION WITH SCATTERED SHOWERS AND THUNDERSTORMS LEADING TO DIFFICULT TIMING OF FLIGHT CATEGORIES. WILL CALL FOR GENERAL MVFR/VFR CEILINGS AT TAF SITES WITH TEMPO SHRA AND TSRA. CONSIDERABLE LIGHTNING STRIKES...RAINFALL RATES OVER 2 INCHES PER HOUR...AND GUSTY WINDS TO 30 KNOTS POSSIBLE IN STRONGER STORMS. MARINE... LIGHT TO MODERATE WINDS AND SEAS ARE EXPECTED TODAY THROUGH NEXT WEEK AS CONTINUED ONSHORE FLOW PERSIST ACROSS THE COASTAL WATERS. WATERSPOUTS WILL BE POSSIBLE IN THE STRONGER SHOWERS AND THUNDERSTORMS TODAY. && .PRELIMINARY POINT TEMPS/POPS... KLCH 87 75 89 75 / 70 30 30 20 KBPT 87 75 90 74 / 70 30 30 20 KAEX 84 72 90 72 / 80 40 40 20 KLFT 86 74 90 74 / 70 30 40 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 6, 3:49 AM CDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 349 AM CDT FRI JUL 6 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-070900- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 349 AM CDT FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE AGAIN TODAY ACROSS THE AREA AS AN UPPER LEVEL LOW MOVES TO NEAR THE ARKLATEX. AVERAGE RAINFALL TOTALS ACROSS THE AREA WILL RANGE FROM 0.25 TO 1.25...BUT ISOLATED RAINFALL TOTALS OF 4 TO 6 ARE POSSIBLE. THIS MAY LEAD TO LOCALIZED FLOODING IN AREAS WHERE HEAVY RAINFALL HAS FALLEN IN PREVIOUS DAYS. FREQUENT LIGHTNING AND GUSTY WINDS TO 4O MPH ARE POSSIBLE IN THE STRONGER THUNDERSTORMS. IN ADDITION...ISOLATED BRIEF TORNADOES AND WATERSPOUTS ARE ALSO POSSIBLE TODAY DUE TO FAVORABLE WIND SHEAR PROFILES IN PLACE. SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO TAPER OFF DURING THE EVENING AND OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER DAY OF ABOVE NORMAL RAIN CHANCES IS EXPECTED ON SATURDAY...ESPECIALLY ACROSS INTERIOR SOUTHEAST TEXAS AND CENTRAL LOUISIANA...BEFORE SOMEWHAT DRIER AIR MOVES INTO THE AREA LATER IN THE WEEKEND INTO NEXT WEEK. THIS WILL LOWER RAIN CHANCES TO MORE TYPICAL SUMMERTIME LEVELS WITH ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SHAMBURGER
In the hours before
Local storm report, Jul 6, 9:37 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
937 AM CDT FRI JUL 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM MARINE TSTM WIND 1 S SEA RIM STATE PARK 29.67N 94.05W
07/06/2007 M44 MPH GMZ450 TX C-MAN STATION
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:36 AM CDT | Special Marine Warning | LCH | 114 min |
Nearby
Flash Flood Warnings in Louisiana, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.